|jaundice and management
Apr 17, 2009
i have been on ARVs since august 2008. i reacted to the fisrt line and had to stop for two weeks then changed to Effeverac and CT3. i have now developed jaundcie and told to stop. I know my CD 4 will get down how to i maintain it and manage the jaundice for now .can i resume the treatment
Response from Dr. Henry
Stopping efavirenz can lead to resistance. An evaluation of liver status/hepatitis serologies is recommended. If available recommend using a boosted protease inhibitor for several weeks after stopping efavirenz based therapy. Often flare-ups of liver enzymes can be seen when starting various HIV meds so generally stopping and starting is discouraged -try to treat through the liver enzyme flare-ups (if mild or moderate) while checking out what elso is going on and seeing if alternative HIV meds are available if it looks like a particular HIV med is contributing. KH
descoloration in face
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.